Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 30, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at May 25, 2021, 7:52 PM CDT for Bryan County, Oklahoma. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 7:52 PM CDT (00:52 UTC)
- Expired
- May 26, 2021, 2:02 AM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Bryan County, OK
The radar
The Norman radar (KTLX), 180 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blue River (OK) near Blue (BLUO2). The gauge peaked at 29.67 ft at May 26, 2021, 11:00 AM CDT.
- Action stage
- 26 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07332500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
361
WGUS84 KOUN 260052 RRA
FLSOUN
Flood Advisory
National Weather Service Norman OK
752 PM CDT Tue May 25 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Blue River near Blue affecting Bryan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC013-261300-
/O.NEW.KOUN.FL.Y.0030.210526T0052Z-210527T0000Z/
/BLUO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
752 PM CDT Tue May 25 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Blue River near Blue.
* From this evening to Wednesday evening.
* At 6:30 PM CDT Tuesday the stage was 26.7 feet.
* Action stage is 26.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The Blue River is expected to rise to a crest of 27.4
feet just after midnight tonight.
* Impact...At 27.0 feet, The river remains largely within its
banks... throughout Bryan County. Inflows from local streams could
cause minor overflows to reach very low fields for a short while.
Only farmlands are affected.
&&
LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
3386 9607 3397 9626
$$
301 follow-up statement
695
WGUS84 KOUN 260702
FLSOUN
Flood Advisory
National Weather Service Norman OK
202 AM CDT Wed May 26 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Oklahoma...
Blue River near Blue affecting Bryan County.
OKC013-260815-
/O.CAN.KOUN.FL.Y.0030.000000T0000Z-210526T0702Z/
/BLUO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
202 AM CDT Wed May 26 2021
...The Flood Advisory for the Blue River near Blue has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Blue River near Blue.
* At 1:30 AM CDT Wednesday the stage was 28.6 feet.
* Flood stage is 28.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending
at 1:30 AM CDT Wednesday was 28.6 feet.
* Forecast...The Blue River is expected to fall below flood stage
early this morning and continue falling to 8.4 feet early Monday
morning.
&&
LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
3386 9607 3397 9626
$$
MADWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 25, 6:07 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 25, 6:07 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Norman OK 607 PM CDT Tue May 25 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 222 PM CDT Tue May 25 2021 Although overall flow is weak over the region, very dynamic regime exists with multiple MCVs (southwest KS, south-central OK, eastern OK). While showers and a few thunderstorm will occur with the MCV moving slowly eastward over southern Oklahoma, little in the way of impacts are expected. There will be a continued heavy rain threat for southeast portions of Oklahoma where a large area of 3 to over 5 inches of rain fell last night and early this morning. Beneath the center of this MCV, scattered storms developed near Wichita Falls and will progress eastward along the Red River Valley of southern Oklahoma through the afternoon. Given the strong directional shear associated with this feature, cannot rule out funnel clouds. Given lower level stability and weak lapse rates, do not expect much threat for any surface contact. All of this activity should shift east of our CWA toward evening. MCV across southwest Kansas will likely be our main player in weather tonight and at least first part of tomorrow. With interaction of a weak surface trough across the Texas and Oklahoma panhandle/far northwest Oklahoma, storms are expected to develop late this afternoon and evening near northwest and west-central Oklahoma. These storms may then organized and dive south and southeast overnight with an initial threat of damaging hail, evolving into mainly a wind concern late this evening and overnight. If this activity can build eastward, which most of the CAMS do not depict, flooding concerns would increase into central and southeast Oklahoma by daybreak tomorrow. Overall, we will keep the highest PoPs across western and southern portions of Oklahoma, into western north Texas, tonight and tomorrow. && .LONG TERM... (Wednesday night through next Monday) Issued at 222 PM CDT Tue May 25 2021 On Thursday, a mid-level trough will move through the Central Plains. Later in the day, a weak cold front is expected to move into the KS/OK border. Ahead of this front, a moist boundary layer will become very unstable with daytime heating (MLCAPE upwards of 4000 J/kg). Modest deep-layer shear, in addition to the strong instability, will foster the development of some organized severe storms early. Storms should grow upscale quickly and form into a line of storms. The primary threats will be very large hail (possibly significant i.e., >2 inches) and damaging winds, but a tornado cannot be ruled out. As the storms form into a line, the hail threat will transition into a wind threat overnight. The aforementioned surface front is expected to stall around the Red River area on Friday after the convective activity exits the area. As a shortwave moves through the area, showers and the potential for storms will be focused near and along this boundary. Over the weekend, precipitation chances decrease as a weak shortwave ridge moves in over the area. Early next week, models are hinting at a shortwave moving into the Southern Plains, which could bring in more storm chances on Monday and Tuesday. Confidence in organized severe is very low at this time. Southerly surface flow will dominate most of the long term, other than the aforementioned boundaries traversing the area. Temperatures should stay around normal across the area for most of the long term. Bunker && .AVIATION... (00Z TAFS) Issued at 601 PM CDT Tue May 25 2021 VFR conditions expected at the start of the forecast period. MVFR ceilings are expected to redevelop overnight across parts of the area with some thunderstorm chances out across the west this evening and overnight. In the wake of these storms should see most sites remain VFR through remainder of the forecast period. Winds will be rather light out of the south/southeast with some variability in vicinity of storms. && .UPPER AIR... Issued at 222 PM CDT Tue May 25 2021 An Upper Air flight is planned for 00Z this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 85 70 86 / 30 10 10 40 Hobart OK 64 88 69 89 / 40 30 20 30 Wichita Falls TX 66 89 71 90 / 30 30 10 20 Gage OK 60 88 66 89 / 40 20 30 30 Ponca City OK 64 85 70 85 / 30 10 30 70 Durant OK 68 84 71 86 / 30 30 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....13 AVIATION...30
Hazardous weather outlook, May 25, 5:28 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 528 PM CDT Tue May 25 2021 OKZ004>048-050>052-TXZ083>090-262230- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 528 PM CDT Tue May 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across much of western and northwestern Oklahoma and parts of western north Texas this evening. Storms that develop along a dryline in the panhandles up into Kansas late this afternoon, will make their way eastward into Oklahoma and western north Texas this evening. The main hazard for storms will be large hail up to the size of golfballs and wind gusts of up to 60 mph. Most likely time for severe storms will be between 6pm and 2am. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western Oklahoma and western north Texas should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Most days will see a chance for thunderstorms this week with Thursday having the greatest chance for severe weather. There is a slight risk for severe thunderstorms in far northwest Oklahoma Wednesday evening. There is an enhanced risk for severe thunderstorms Thursday evening and overnight across most of Oklahoma with a slight risk extending into western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 25, 2:22 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
222 PM CDT Tue May 25 2021
OKZ045-TXZ090-252000-
Jefferson OK-Clay TX-
222 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Jefferson and northern
Clay Counties Until 300 PM CDT...
AT 216 PM CDT, strong thunderstorms were along a line extending from
7 miles north of Dean to 6 miles east of Petrolia, moving east at 30
MPH. Although the storms are not severe and organized storm rotation
was not detected, they will be capable of producing funnel clouds.
These funnel clouds are not expected to reach the ground.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Henrietta, Ryan, Petrolia, Byers, Dean, Terral, Oscar and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3396 9841 3413 9837 3398 9756 3397 9756
3393 9759 3395 9759 3398 9763 3399 9768
3394 9773 3394 9776 3391 9776 3392 9778
3389 9779 3389 9780 3386 9783 3385 9787
3389 9798 3370 9798
TIME...MOT...LOC 1916Z 281DEG 27KT 3403 9838 3398 9812
11Special weather statement, May 25, 3:02 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
302 PM CDT Tue May 25 2021
OKZ044-045-TXZ090-252045-
Cotton OK-Jefferson OK-Clay TX-
302 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
southwestern Jefferson and northern Clay Counties Until 345 PM CDT...
AT 300 PM CDT, a strong thunderstorm was located 4 miles west of
Byers, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Ryan, Petrolia, Byers, Terral, Sugden and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3403 9839 3419 9830 3406 9777 3385 9788
3388 9794 3388 9796 3389 9798 3385 9798
TIME...MOT...LOC 2000Z 292DEG 23KT 3409 9827
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 52 min |
| May 26, 12:47 AM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| May 26, 1:11 AM CDT | Special Weather Statement | OUN | Kiowa | 34 min |
| May 26, 1:43 AM CDT | Special Weather Statement | OUN | Comanche | 32 min |
| May 26, 1:52 AM CDT | Special Weather Statement | OUN | Tillman | 38 min |
| May 26, 2:02 AM CDT | River Flood Warning | OUN | Bryan | 26 hr |
| May 26, 5:42 AM CDT | Dense Fog Advisory | OUN | Canadian, Cleveland, Garfield, Grady, Grant, Hughes and 10 more | 3 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.